bluewillow wrote: The doctor said there would be 3 types of drugs or combination of chemicals administered. I think my eyes had already glazed over by then. Seems like it might be important to know.
bluewillow wrote:juliej wrote: Ports (the artificial device you mentioned) sound worse than they are. Julie
Yes, I was referring to the port. The thought of having something foreign in/on my body makes me cringe, not to mention the vanity aspect. I enjoy wearing strapless or spaghetti strap tops and feel like it would be like wearing a sign. I'm also concerned because I know I need to continue my regular working out to maintain my strength.
bluewillow wrote:The pump thing is upsetting, too. I know how I am and will likely refuse to leave the house with such a contraption in tow. I don't know what treatment I will be on. Seems they should have given me that information. The doctor said there would be 3 types of drugs or combination of chemicals administered. I think my eyes had already glazed over by then. Seems like it might be important to know.
juliej wrote:...but if you have an opportunity to move to Louisville, I'd take it -- just because it would have a larger cancer center. The Norton Cancer Institute in Louisville is an NCI Community Cancer Center which means you'd get excellent treatment there.
Wish I was there to take you for port surgery on Tuesday! Ask the surgeon where he will put the port. Usually you have a choice of right or left side. You can also talk to him/her about the exact location. I think the hospital will require that someone drive you home, in case you're a little woozy from the anesthesia. I only had a local for my surgery so I was done in just a few hours. But they keep you longer if you have the full anesthesia.
Let me know how your liver biopsy goes on Monday.
betsydoglover wrote:Hi Susan -
Bev and others have given great advice. Diagnosis is a shock and we all remember the overwhelming things you are feeling.
Please do not worry about your hair! Your first protocol will likely be 5FU/oxaliplatin//Avastin or Xeloda/oxaliplatin/Avastin. Neither of them cause hair loss in most patients - perhaps some minor thinning, but nothing even your hairdresser would notice! There are other crc regimens that can cause hair loss, but they aren't normally the first round treatment. So, please try not to worry about your hair and concentrate on getting well.
Good luck and Welcome!
Monique wrote:Steroids: I found, over time, that I was able to reduce my steroids, and then quit them altogether, as they made me a wee bit psychotic. That said, If I were you, I would try and start with the full dose and then, under doctors orders, slowly reduce your steroid dose if they are having a negative effect.
Monique wrote: ... Steroids: I found, over time, that I was able to reduce my steroids, and then quit them altogether, as they made me a wee bit psychotic. That said, If I were you, I would try and start with the full dose and then, under doctors orders, slowly reduce your steroid dose if they are having a negative effect.
juliej wrote: If they don't automatically give you Ativan, ask for a prescription. It's great to have on hand for anxiety, especially that terrifying first month or two.
I'm with Bev about the liver biopsy. Find out if you really need it.
Big hugs to you!
Users browsing this forum: No registered users and 5 guests